Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Child has g6pd deficiency. Had diarrhea, cough, cold. Given Cetrizine. Harmful for baby?

hello doc. my child has a g6pd deficiency. when he was 1 month old, he had a diarrhea and the doctor gave him nifuroxazide ercefuryl. and in his 4 month old, he had a cough and cold , and he take a Cetirizine histamed Antihistaminic. Unfortunately i wasn t able to inform the doctor that he has a g6pd deficiency. and it was to late for me to search that those medicine were incompatible with g6pd deficiency. My child is now 5 months old. He is physically healthy but at the back of my mind, I am very worried because of the effect of those medicines he previously taken. Doc, what can you suggest me to do? do i have to bring him to a doctor for any laboratory test?
Asked On : Sat, 26 Jan 2013
Answers:  2 Views:  1145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013
Thank you for your query,
In G6PD deficiency, the effects of the culprit medicines are immediate and on red blood cells by causing hemolysis and jaundice.
Once the drug is stopped or metabolized, the long term effects will not persist.
But with G6PD deficiency, it is always be careful before giving some medications belonging to sulpha group like antibiotic(sulfonamides, septran,nalidixic acid,chloramphenicol,nitrofurantoin), antimalarials(primaquin,pamaquin,chloroquine,quinqcrine) etc.
So tell to your Doctor about his G6PD deficiency whenever you consult and apart from medication ,chemicals like benzene,naphthalene balls also cause hemolysis.
Hope i have answered your query.
Answered: Sat, 26 Jan 2013
I find this answer helpful

 1 user finds this helpful

Pediatrician, Neonatology Dr. Ravikiran Reddy's  Response
Hello I have gone through your complaints.
There is no need to worry now. If any reactions , it will present as passing blood in stools , abdominal pain etc. As your child is asmptomatic, now what you have to do is first write on the baby record that he is G6PD deficit so that when ever you take your baby to doctor, you may forget but the doctor will see it. Write it in front page. You need to take print out of all the medicines that should not be given like sulphonamides.
Thank you. Take care. Good day
Answered: Sat, 26 Jan 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor